All Journal Entries Journals
Previous | Next

Stopping Opiates &  Depression

Apr 09, 2012 - 3 comments
Tags:

Opiates

,

Depression



Another member shared this with me and I wanted to post it here for anyone experiencing depression after detoxing as I think it helps to understand what happens.  Now if you had issues with depression pre-opiates or even self medicated yoursefl with opiates because you were depressed you may need the help of anti-depressants but if you were normally a happy person and now experiencing depression after stopping this may provide a little insight for you.

Reposted from another member:

You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals.

Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.

When you stop taking the opiates,  they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.

Endorphins like dopamine  control your moods, anxiety, sadness, anger, happiness, pain etc.

You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.

Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.

Comments
Post a Comment
2087494_tn?1332610285
by batpeace, Apr 14, 2012
Take a mega energy vitamin in the mornings this has helped me in so many ways
I am also on prozac 40mg which also gives me a boost
I dont recommend getting on anti depressants for soon i will have to detox
Off them also.
Much sucess to all

Avatar_f_tn
by dotherightthing11, Jun 18, 2012
I'm on day one of detoxing from perks hydros etc! I feel absolutely horrible period point blank. I had to quit because I was starting to lose my family fast. I've detoxed once via marijuana but idk if Itll be that easy again...HEELLPPPP

Avatar_n_tn
by nomi538, Oct 21, 2012
Thanks so much for that, I have quit heroin cold turkey, and after suffering the acute withdrawals, I still feel very depressed. Not just situationally depressed- deeply, neurologically depressed. Thanks for explaining why I feel like this. I know that it takes time, and it warms my spirit to hear it explained, to know I am not alone. Any support getting off something this terrible is good!

Post a Comment